MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number CS-22123-F
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "in the emergency, the doctor found the swg kinked during used on the same patient." no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".Associated mdr numbers include 3006425876-2024-00383.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one opened cvc kit with a guide wire assembly , dilator, and catheter, for evaluation.Visual examination revealed the guide wire was unraveled from the proximal weld and was kinked in multiple locations.The distal j-bend was intact.Microscopic examination of the guide wire confirmed the core wire was broken adjacent to the proximal weld.Both welds were present and appeared full and spherical.The major kinks in the guide wire body was measured at 275mm and 375mm from the distal tip.The core wire measured 598mm in length, which is within the specification of 596-604mm per guide wire product drawing; therefore no pieces of the core wire appear to be missing.The outer diameter of the guide wire measured 0.855mm which is within the outer diameter specification of 0.838-0.877mm per guide wire product drawing.Functional inspection could not be performed due to the damage to the guide wire.A manual tug test confirmed that the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with this kit warns the user , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the proximal weld.The guide wire met all dimensional requirements during investigation testing.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19219831
Report Number3006425876-2024-00381
Device Sequence Number8105546
Product Code FOZ
UDI-Device Identifier00801902102188
UDI-Public00801902102188
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Catalogue NumberCS-22123-F
Device Lot Number71F23B1359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer05/01/2024
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown